MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368654
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd vacutainer® safety-lok¿ blood collection set with pre-attached holder that blood is gushing and leaking out from the product wings.This occurred in 10 tubes and no patient impact reported.
 
Additional Manufacturer Narrative
Investigation summary : bd had received 2 customer photos for review and analysis.One of the customer photos shows a device with blood leakage near the cannula/wing and inside of the safety shield.However, the location of leakage could not be identified through the picture.Therefore, this complaint can be confirmed based on the customer photo provided.Bd is able to confirm the customer¿s reported failure mode of leakage during to injection/blood/urine collection based on customer photo analysis.Additionally, 30 retain samples were subjected to a sleeve function test to assess functionality of the device.All samples passed testing exhibiting no signs of damage or leakage during use.Therefore, this complaint cannot be confirmed based on the retain sample draw testing results.Bd is unable to confirm the customer¿s reported failure mode of leakage during to injection/blood/urine collection based on retain sample testing analysis.The device history record was reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.This complaint is able to be confirmed for the indicated failure mode leakage.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19010582
Report Number1024879-2024-00287
Device Sequence Number14405222
Product Code JKA
UDI-Device Identifier00382903686544
UDI-Public(01)00382903686544
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Catalogue Number368654
Device Lot Number3110764
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer08/06/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown